Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Products and remote points: examples and counterexamples


Authors: A. Dow and T. J. Peters
Journal: Proc. Amer. Math. Soc. 104 (1988), 1296-1304
MSC: Primary 54D40; Secondary 03E35, 03E55, 54B10, 54D35, 54G20
DOI: https://doi.org/10.1090/S0002-9939-1988-0969061-X
MathSciNet review: 969061
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples of products with remote points and counterexamples of products without remote points are given. The paradoxical behavior of remote points with respect to products is exhibited.

Also, an example is given of spaces $ X$ and $ Y$, where neither $ X$ nor $ Y$ has a $ \sigma $-locally finite $ \pi $-base, but $ X \times Y$ does.


References [Enhancements On Off] (What's this?)

  • [CS] S. B. Chae and J. H. Smith, Remote points and $ G$-spaces, Topology Appl. 11 (1980), 243-246. MR 585269 (81m:54037)
  • [CN$ _{1}$] W. W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, Berlin and New York, 1974. MR 0396267 (53:135)
  • [CN$ _{2}$] -, Chain conditions in topology, Cambridge Univ. Press, Cambridge, 1982. MR 665100 (84k:04002)
  • [vD] E. K. van Douwen, Remote points, Dissertationes Math. 183 (1982).
  • [vDvM] E. K. van Douwen and J. van Mill, Spaces without remote points, Pacific J. Math. 105 (1983), 69-75. MR 688408 (84d:54046)
  • [D$ _{1}$] A. Dow, Remote points in large products, Topology Appl. 16 (1983), 11-17. MR 702616 (85d:54027)
  • [D$ _{2}$] -, Some separable spaces and remote points, Canad. J. Math. 34 (1982), 1378-1389. MR 678677 (84b:54010)
  • [D$ _{3}$] -, Weak $ P$-points in compact ccc $ F$-spaces, Trans. Amer. Math. Soc. 269 (1982), 557-565. MR 637709 (83b:54028)
  • [D$ _{4}$] -, Remote points in spaces with $ \pi $-weight $ {\omega _1}$, Fund. Math. 124 (1984), 197-205. MR 774511 (86d:54033)
  • [D$ _{5}$] -, Products without remote points, Topology Appl. 15 (1983), 239-246. MR 694543 (84f:54031)
  • [D$ _{6}$] -, A separable space with no remote points, to appear TAMS.
  • [DP] A. Dow and T. J. Peters, Game strategies yield remote points, Topology Appl. 27 (1987) 245-256. MR 918534 (89e:54045)
  • [FG] N. J. Fine and L. Gillman, Remote points in $ \beta R$, Proc. Amer. Math. Soc. 13 (1962), 29-36. MR 0143172 (26:732)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Springer-Verlag, Berlin and New York, 1976. MR 0407579 (53:11352)
  • [H] S. H. Heckler, On the existence of certain cofinal subsets of $ ^\omega \omega $, Axiomatic Set Theory, Proc. Sympos. Pure Math., vol. 13, part 2, Amer. Math. Soc., Providence, R.I., 1974, pp. 155-173. MR 0360266 (50:12716)
  • [HP] M. Henriksen and T. J. Peters, Locally finite families, completely separated sets and remote points, Proc. Amer. Math. Soc. 103 (1988), 989-995. MR 947695 (89e:54047)
  • [KM] A. Kanamari and M. Magidor, Higher set theory, Lecture Notes in Math., vol. 669 (G. H. Mulley and D. Scott, eds.), 1978, pp. 99-275. MR 520182 (80a:03005)
  • [K] K. Kunen, Set theory, an introduction to independence proofs, North-Holland, Amsterdam, 1980. MR 597342 (82f:03001)
  • [KT] K. Kunen and F. D. Tall, Between Martin's axiom and Souslin's hypothesis, Fund. Math. 102 (1979), 173-181. MR 532951 (83e:03078)
  • [vM] J. van Mill, More on remote points, Rapport 91, Wiskundig Seminarium, Free University of Amsterdam, 1979.
  • [P$ _{1}$] T. J. Peters, Remote points, products and $ G$-spaces, Doctoral Dissertation, Wesleyan Univ., 1982.
  • [P$ _{2}$] -, Dense homeomorphic subspaces of $ {X^*}$ and of $ {(EX)^*}$, Topology Proc. 8 (1983), 285-303. MR 765084 (86c:54024)
  • [P$ _{3}$] -, For any $ X$, the product $ X \times Y$ has remote points for some $ Y$, Proc. Amer. Math. Soc. 95 (1985), 641-648. MR 810178 (87h:54050)
  • [R] M. E. Rudin, Lectures on set theoretic topology, CBMS Regional Conference Series in Math., No. 23, Amer. Math. Soc., Providence, R.I., 1975. MR 0367886 (51:4128)
  • [T] S. Todorcevic, Stationary sets, trees and continuums, Publ. Inst. Math. 42 (1981), 249-262. MR 657114 (84g:03078)
  • [W] R. C. Walker, The Stone-Čech compactification, Springer-Verlag, Berlin and New York, 1974. MR 0380698 (52:1595)
  • [Wi] S. Willard, General topology, Addison-Wesley, Reading, Mass., 1970. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40, 03E35, 03E55, 54B10, 54D35, 54G20

Retrieve articles in all journals with MSC: 54D40, 03E35, 03E55, 54B10, 54D35, 54G20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0969061-X
Keywords: $ \beta X,\sigma $-locally finite $ \pi $-base, $ \sigma - \pi $ space, $ \pi $-base, infinitary combinatorics, nonpseudocompact, product, remainder, remote points, Stone-Čech compactification
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society